MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL RETROREAMER (6-12MM)

MEDOS INTERNATIONAL SàRL RETROREAMER (6-12MM)
Catalog Number 232000
Medical Device Problem Codes Device Contaminated During Manufacture or Shipping (2969); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: udi: ((b)(4).H4: the device manufacture date is currently unavailable.Investigation summary: the complaint device was received and evaluated.Upon visual inspection, it was found that the device shows marks of friction in the sleeve, the graduated markings were faded, the sleeve was removed to verify the condition of the drill pin and it was found in good shape.Foreign matter was found in the pin blade slot, presumably bone/tissue debris.The grey size selection wheel was turned without restriction as well as the red deployment knob, the drill pin blade could not be fully deployed.The overall complaint was confirmed as the observed condition of the retroreamer (6-12mm) would have contributed to the complained issue.Based on the investigation findings, the root cause is traced to procedural variables, such handling of the device or product interaction during procedure; bone/tissue debris entered into the blade slot, consequently it caused an obstruction, therefore the blade could not be fully deployed.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that during an anterior cruciate ligament reconstruction procedure, it was observed that the retroreamer (6-12mm) device was not the correct size as it was asymmetrical that left a ridge in the tunnel.It was set on 10 and surgeon did not think it reamed to 10.Because of this we used an additional btb button.During in-house engineering evaluation, it was determined that foreign matter was found in the pin blade slot on the device, presumably bone/tissue debris.There was a delay in the surgery for about 40 minutes.There were no adverse consequences to the patient reported.No additional information was provided.

Brand Name
RETROREAMER (6-12MM)
Common Device Name
REAMER
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19477913
Report Number1221934-2024-01973
Device Sequence Number12495705
Product Code HTO
UDI-Device Identifier10886705025626
UDI-Public10886705025626
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue Number232000
Device Lot NumberA2207014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown